MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.084
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during retrograde femur nail insertion procedure on may 18, 2020, the spiral blade inserter for retrograde femoral nail was broken, and the connecting screw for inserter for ti spiral blades got stuck so the blade of the instrument couldn't be turned.No further information provided.Concomitant device reported: connecting screw for inserter for ti spiral blades (part# 357.340, lot# unknown, quantity 1).This report is for one (1) spiral blade inserter for retrograde femoral nails-ex.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary investigation site: cq zuchwil, selected flow: device interaction / functional.Visual inspection: the visual inspection has shown that the spiral inserter is in a badly condition.A connecting screw is jammed in the spiral inserter and cannot released.The complained instrument has some heavy hammer blows visible on the top as well wear marks at the spiral - pitch.Functional test: a functional test cannot be performed of the detected damage.Further attempts failed to release the jammed connecting screw in the spiral inserter.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.Summary: the received condition agree with the complaint description and the complaint therefore is confirmed.The investigation has shown that a connecting screw is jammed in the spiral inserter and cannot released.The complained instrument has some heavy hammer blows visible on the top as well wear marks at the spiral - pitch.The instrumnet is in a badly condition.These indications led us assume that the device encountered unintended forces, such as a mechanical overload during surgery, which finally caused the post manufacturing damages.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps "dimensional inspection:" are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot part: 03.010.084, lot: l372289 , manufacturing site: hägendorf, release to warehouse date: may 23, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint condition that the spiral inserter is broken, could not be confirmed according to the received pictures.But that the connection screw 357.340 got stuck could be confirmed.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.Device history lot part: 03.010.084, lot: l372289 , manufacturing site: hägendorf, release to warehouse date: may 23, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10105683
Report Number8030965-2020-03819
Device Sequence Number908366
Product Code LXH
UDI-Device Identifier07611819784130
UDI-Public(01)07611819784130
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.084
Device Lot NumberL372289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer06/18/2020
07/06/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date07/03/2020
07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR F/UFN/CFN F/357.310